Depersonalization Support Forum banner
1 - 11 of 11 Posts
G

·
Discussion Starter · #1 ·
Hey I am new to the board and I have DP/DR. My question is who here has used, is on or has had success or not had success with the drug effexor? My doc keeps telling me to take it but I am reluctant due to the things I have read about it. I trust everyone on this board and want as many opinions as I can get on the drug. What are the long term side effects I want it all thanks SO much. Also I was wondering my DP/DR is not that bad and it hasn't effected anything in my life. I am able to live with it and I have been for 10 months now. Is it possible to take nothing and have it go away? Idealy I would like to cure myself of this problem with no drugs. Again thanks in advance for all your help.
 

·
Registered
Joined
·
749 Posts
IF YOU ARE ABLE TO LIVE HOW YOU ARE AND IT HASNT CHANGED ANYTHING U USE TO DO I PERSONALLY WOULDNT TAKE ANY MEDS SOMETIMES THEY CAN BLEW THINGS UP FOR A WHILE BEFORE STUFF SETTLES. THIS IS JUST MY OPINION I AM ON MEDS BECAUSE I CANT COPE WITH HOW I AM, I WOULD MUCH PREFER GOING THROUGH THIS WITHOUT THEM BUT I TRIED FOR 10 MONTHS WITH NO IMPROVEMENT. DO WHAT IS RIGHT FOR U :)
 

·
Registered
Joined
·
413 Posts
i took effexor (venlafaxine) and got an allergic reaction...so not good for me...

but it seems to have helped a lot of people i know...

it is up to you...

just be careful with whatever you take.

:D
 

·
Registered
Joined
·
663 Posts
They market it for gad and depression. I cant comprehend how this drug can help with anxiety. It lifts adrenaline/epinephrine(and serotonin). Everybody Ive talked to claims its like taking cocaine. They also claim the withdrawal is short but very mean.

Joe
 

·
Registered
Joined
·
935 Posts
I have been on Effexor for over two months now. When I started it I was very bad. At the same time as it started to work, I was getting a new perspective on the whole thing, learning about dp and myself. I now feel a lot better, I haven't experienced extreme fear/dp for a while, and my anxiety has very much been reduced. I believe that the Effexor made this possible, gave my brain a chance to chill out and let me get on with life, letting my chemicals balance themselves out.

As for side effects/withdrawal. No drug is clean. Cipramil worked for me a year or so ago, then gave me a rough ride earlier this year, never experienced dp to that extent, and I stopped practically cold turkey. And started Effexor almost immediately. Things started to change almost immediately.

The side effects vary from person to person. I am not that bothered by physical sensations, and am able to disregard them. Some people are bothered by them, which will make you focus on them. This will be true for withdrawal aswell. Some side effects I have experienced are insomnia, overtiredness, increased appetite, er, lack of interest in what the birds and the bees do...,jerky muscle movements. These things just don't bother me, as I consider them to be easy to handle after dp. Jerky muscles is a bummer though, since i am a draughtsperson and can't hold a pencil or mouse still for too long...! oh and nightmares.

Some people may have more extreme reactions or even allergy to it so all you can do is give it a go. Withdrawal, if you have sorted out your 'problems' should be easier since a lot of 'withdrawal symptoms' are just the original problem coming back. There is a lot of bad media surrounding symptoms, but the way I look at it, if they are just physical it is less scary.

Cipramil made me feel worse mentally the last time I took it, the longer I took it and the higher the dose, the worse the dp. There is always a risk of this. I am quite drug sensitive - I am allergic to penicillin and have strong reactions to other antibiotics. Same with other meds, they either work extremely well or have adverse effects.
The side effects of Effexor are so minor to me that I would take it any day over dp. I don't feel like I've taken cocaine, though my confidence and sociability is better but that could be because I'm happier. For every person who has side effects, there will be a dozen more who it has worked for. Why make a song and dance about something that's been plain sailing? You only hear the bad stories. Had this very conversation with a very nice doctor today!

Hope this has helped - its your call!
 
G

·
Discussion Starter · #6 ·
THANKS SO MUCH EVERYONE! Wow this site is very supportive I appreciate it to the fullest. Effexor sounds like it has some serious side effects. Has anyone here heard of this getting better without taking any meds and just riding it out? Again thanks SO much for everyones support it is so good to know that I am not alone.
 
G

·
Discussion Starter · #7 ·
THANKS SO MUCH EVERYONE! Wow this site is very supportive I appreciate it to the fullest. Effexor sounds like it has some serious side effects. Has anyone here heard of this getting better without taking any meds and just riding it out? Again thanks SO much for everyones support it is so good to know that I am not alone.
 

·
Registered
Joined
·
413 Posts
live2dream said:
Has anyone here heard of this getting better without taking any meds and just riding it out? Again thanks SO much for everyones support it is so good to know that I am not alone.
that is what i am tying to do at the moment!

yayness for me!

hahahahaha!
 
G

·
Discussion Starter · #9 ·
When I stated Effexor, I was too nervous like if I took cocain too, or cafeine. I had very bad nervousness, and DP, and felt bad derealization. Very scared. I also had blurred vision.

I toughed 2 week. Do you mean that after a couple of months it goes away? And help dp?

With Paxil I always feel tired, with Effexor I felt ARGH!!!!!!!!!!!!!!! (lol) very jittery.

Thanks

Cyn xxx
 

·
Registered
Joined
·
723 Posts
i tried effexor for 1 day and had bad side effects. the next day i started sertraline(zoloft, lustral). i had terrible side effects from it too but realised that if i didnt see it through i hadnt really any other options as i was in a bad way without. anyway saw it through and feel much better now. if i hadnt felt too bad without meds i wouldnt have taken any. would have gone with diet and supplements.
 

·
Registered
Joined
·
556 Posts
You have to be really patient with Effexor. Of all the meds I've taken, which is a lot, it takes the longest to start working. At first, it does have very stimulating properties and can be uncomfortable for people with panic disorder. This goes away with time. After a few weeks to a month, it starts helping with anxiety. My reccommendation is to start with the lowest dosage, 37.5 mg, and then move up to 75mg and stay there for a while before the doctor tries to move you up to 150 mg if he chooses. And do not quit it cold turkey. I made that mistake twice and made me feel like killing myself.

One of my roommates in college who just had GAD took Effexor and loved it. He did say for the first week or so, he was in total la-la land and was freaking out and called up the doctor to ask what was going on. But, he stuck with it and loved it.
 
1 - 11 of 11 Posts
Top